Hail, Randolph
- When
- April 25, 7:39 PM CST to 7:44 PM CST
- Where
- Randolph County, 1.77 mi ENE of Pocahontas
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.284, -90.943
A cold front moved into Northern portions of the Midsouth during the late evening hours of April 25, 2008. The front continued to sink south during the early morning hours of April 26, 2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A cold front moved into Northern portions of the Midsouth during the late evening hours of April 25, 2008. The front continued to sink south during the early morning hours of April 26, 2008. Numerous showers and thunderstorms developed along and ahead of the front. Some of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 25, 2:38 PM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT FRI APR 25 2008 .DISCUSSION... A LEAD SOUTHERN STREAM UPPER LEVEL SHORTWAVE NOW MOVING ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS HAS INITIATED CONVECTIVE DEVELOPMENT THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE MID SOUTH. THESE STORMS CONTINUE TO DEVELOP WITHIN A DESTABLIZING AIRMASS AS SBCAPES ARE EXCEEDING 1000J/KG IN THIS REGION. A LAYER OF WARMER MID LEVEL TEMPERATURES CONTINUE TO BE THE PRIMARY LIMITING FACTOR TO STORM INTENSITY. THERMODYNAMIC INSTABILITY WILL CONTINUE TO INCREASE WITH STRONG HEATING THIS AFTERNOON AND THIS MAY TEND TO ERODE THE CAPPING INVERSION FURTHER ALLOWING FOR A FEW STORMS THIS AFTERNOON TO APPROACH SEVERE LIMITS. THESE STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS. THIS AFTERNOONS CONVECTIVE ACTIVITY SHOULD REMAIN MORE PULSE IN NATURE AS BETTER DEEP LAYER SHEAR REMAINS BACK TO THE NORTHWEST. A MORE ORGANIZED THUNDERSTORM THREAT WILL COME LATER THIS EVENING AS A SECONDARY NORTHERN STREAM UPPER SHORTWAVE EJECTS NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY THIS EVENING. EXPECT A COLD FRONT OVER NORTHWEST ARKANSAS AS OF 20Z TO CONTINUE MOVING EAST THIS EVENING AND OVERNIGHT. EXPECT A BROKEN LINE OF STORMS TO MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA AFTER 8PM THIS EVENING AND THEN ACROSS THE MISSISSIPPI RIVER BEFORE MIDNIGHT. DEEP LAYER SHEAR WILL INCREASE (30-40KTS) ALONG THE FRONT AND ALONG THE SOUTHERN PERIPHERY OF A MID LEVEL JET STREAK MOVING THROUGH THE MID MISSISSIPPI VALLEY. INSTABILITY WILL BEGIN TO DECREASE AFTER SUNSET...BUT SHOULD BE SUFFICIENT TO SUSTAIN A FEW STRONG TO SEVERE STORMS NEAR AND WEST OF THE MISSISSIPPI RIVER BEFORE MIDNIGHT. SBCAPES WILL STILL RANGE FROM 500-1000J/KG WITH LI/S AROUND -2C. PLAN TO MAINTAIN THE SLIGHT RISK IN SAME AREAS AS ALREADY HIGHLIGHTED. NOT EXPECTING A WIDESPREAD SEVERE WEATHER EVENT...BUT A FEW STORMS COULD BECOME SEVERE. AS THE LINE CONTINUES INTO AREAS EAST OF THE MISSISSIPPI RIVER...INSTABILITY VALUES SHOULD BE TOO MEAGER TO SUPPORT CONTINUED SEVERE WEATHER AS THE BEST MID LEVEL COOLING AND UPPER LEVEL DYNAMICS LIFT OUT TO THE NORTHEAST. EXPECT THE LINE TO CONTINUE TO WEAKEN WITH EASTWARD EXTENT. THE FRONT SHOULD DROP SOUTH INTO CENTRAL MISSISSIPPI ON SATURDAY BEFORE STALLING AS THE FRONT BECOMES COMPLETELY DETATCHED FROM THE UPPER SUPPORT. A STRONGER NORTHERN STREAM SHORTWAVE WILL DIVE SOUTHEAST TOWARDS THE MID SOUTH BY SUNDAY MORNING. SOUTHWEST FLOW ALOFT AHEAD OF THIS FEATURE WILL FORCE THE STALLED FRONT BACK TO THE NORTH AS A WARM FRONT SATURDAY NIGHT AND SUNDAY. A SURFACE LOW PRESSURE SHOULD DEVELOP AND MOVE NORTHEAST ACROSS THE AREA ON SUNDAY. THERE STILL REMAINS UNCERTAINTY CONCERNING THE NORTHWARD EXTENT AND QUALITY OF A DEVELOPING WARM SECTOR OVER PORTIONS OF NORTHEAST MISSISSIPPI ON SUNDAY. IF A CONVECTIVELY UNDISTURBED WARM SECTOR CAN DEVELOP OVER NORTHEAST MISSISSIPPI SUNDAY AFTERNOON...THEN SOME SEVERE WEATHER MAY BE POSSIBLE. THERE STILL REMAINS ENOUGH UNCERTAINTY TO KEEP SEVERE STORM WORDING OUT OF THE HWO AT THIS TIME. A GREATER THREAT OVER THE AREA WILL BE HEAVY RAINFALL. A GENERAL 1-2 INCH RAINFALL...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE OVER MUCH OF THE REGION ON SUNDAY AND THIS MAY RESULT IN ADDITIONAL FLASH FLOODING AND RIVER FLOODING. LATER SHIFTS WILL CONTINUE TO MONITOR THIS POTENTIAL. THIS SYSTEM WILL MOVE EAST LEAVING A LARGE SCALE UPPER TROUGH OVER THE EASTERN U.S. FOR THE BEGINNING OF NEXT WEEK. EXPECT TEMPERATURES TO BE SEVERAL DEGREES BELOW AVERAGE. UPPER LEVEL RIDGING WILL BUILD BY MID WEEK WITH CONTINUED DRY AND WARMER WEATHER. THE AIRMASS WILL DESTABLIZE AHEAD OF THE NEXT APPROACHING STORM SYSTEM BY THE END OF NEXT WEEK WHICH WILL LEAD TO INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD RETURN TO ABOVE AVERAGE LEVELS FOR THE END OF THE EXTENDED FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MEM 57 73 55 65 / 90 10 30 80 MKL 56 71 49 66 / 90 10 20 80 JBR 52 71 48 62 / 90 10 30 80 TUP 62 74 55 71 / 90 30 30 80 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1159 AM CDT FRI APR 25 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261900- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1159 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE DELTA OF EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...FAR WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OVER THE SLIGHT RISK AREA. JLH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT FRI APR 25 2008 ARZ008-009-017-252045- CLAY AR-RANDOLPH AR-LAWRENCE AR- 300 PM CDT FRI APR 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MINTURN AT 300 PM CDT...MOVING NORTHEAST AT 41 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...CORNING...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 451 PM CDT FRI APR 25 2008 ARZ008-009-252230- CLAY AR-RANDOLPH AR- 451 PM CDT FRI APR 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... EAST CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF REYNO AT 451 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 507 PM CDT FRI APR 25 2008 ARZ026-027-252230- CRAIGHEAD AR-POINSETT AR- 507 PM CDT FRI APR 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF FISHER AT 507 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITY OF HARRISBURG...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 754 PM CDT FRI APR 25 2008 ARZ008-017-260130- RANDOLPH AR-LAWRENCE AR- 754 PM CDT FRI APR 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTHWEST OF ANNIEVILLE AT 754 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 822 PM CDT FRI APR 25 2008 ARZ009-018-260200- CLAY AR-GREENE AR- 822 PM CDT FRI APR 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... AN APPROACHING SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF REYNO AT 822 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF CORNING AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 900 PM CDT.
The Memphis radar (KNQA), 142 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
Straight line winds blew trees down on Second Street in Corning.
Penny size hail fell in the Hilltop area of Jonesboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98143, 98144, 98145, 98146, 98147, 98148, 98149, 98150, 98152, 98153.